Wildfire, Hemphill
- When
- July 21, 4:25 PM CST to 8:00 PM CST
- Where
- Hemphill forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
A large wildfire over the northeast Texas Panhandle resulted in no damage and no injuries or fatalities. The wildfire was reported seven miles south of Higgins, Texas in Hemphill County just north of Farm to Market Road 1056 between County Road 140 and Farm to Market Road 338 at approximately 1625 CST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A large wildfire over the northeast Texas Panhandle resulted in no damage and no injuries or fatalities. The wildfire was reported seven miles south of Higgins, Texas in Hemphill County just north of Farm to Market Road 1056 between County Road 140 and Farm to Market Road 338 at approximately 1625 CST. The wildfire consumed an estimated one thousand acres and was contained around 2000 CST. Although homes were threatened by the wildfire, there were no homes lost. The wildfire was caused by outdoor equipment use and ten fire agencies responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 21, 2:57 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 357 PM CDT SAT JUL 21 2012 .DISCUSSION... ONCE AGAIN SOME ATTEMPT AT ISOLD SHOWERS AND TSTMS FORMING ACROSS PARTS OF OK AND TX PNHDLS THIS AFTERNOON ALONG OLD SFC BOUNDARY COUPLED WITH DAYTIME HEATING AND LIMITED LOW LEVEL MOISTURE. HAVE INCLUDED MENTION OF ISOLD TSTMS ACROSS MOST OF FCST AREA FOR THE EVENING HOURS. EXPECT PRECIPITATION TO DISSIPATE WITH LOSS OF DAYTIME HEATING LATER THIS EVENING. OTHERWISE...UPPER LEVEL RIDGE OF HIGH PRESSURE WILL PERSIST ACROSS THE CNTRAL AND SRN PLAINS THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN GENERALLY DRY WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND INTO EARLY NEXT WEEK. HIGHEST MAX TEMPS SHOULD OCCUR ACROSS CNTRA AND ERN OK PNHDL AND NORTHEAST TEXAS PANHANDLE...WITH LOWEST MAX TEMPS FORESEEN ACROSS SWRN TX PNHDL. ALL MEDIUM RANGE MODELS CONTINUE TO SUGGEST SOME SORT OF WEAKNESS DEVELOPING IN THIS UPPER LEVEL RIDGE AROUND MIDDLE OF NEXT WEEK. GFS AND ECMWF ATTEMPT TO CRANK OUT SOME PRECIP MIDDLE TO LATTER PART OF NEXT WEEK ALONG WITH MODERATING TEMPS. AGAIN...DECIDED TO KEEP POPS BELOW MENTIONABLE VALUES FOR THIS PCKG DUE TO LOW CONFIDENCE IN WHERE ...WHEN...WHAT DAY OR DAYS...OR EVEN IF ANY STORMS WILL DEVELOP. POPS MAY NEED TO BE ADDED EVENTUALLY SOMETIME AROUND MIDDLE OF NEXT WEEK IF CONFIDENCE IMPROVES AND FUTURE MODEL RUNS CONTINUE TO ADVERTISE PRECIP CHANCES. HOWEVER...DID MAINTAIN THE TREND TOWARDS SLOWLY MODERATING TEMPS NEXT WEEK AS HEIGHTS FALL EVER SO SLIGHTLY. MEDIUM RANGE MODELS HINT THAT THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REBUILD AND STRENGTHEN ONCE AGAIN NEXT WEEKEND. OVERALL...HAVE RETAINED INTEGRITY OF PREVIOUS FCST PCKG. ANDRADE && .FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH NEXT SATURDAY. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 69 97 68 95 68 / 10 5 5 10 5 BEAVER OK 72 102 71 102 72 / 5 5 5 10 5 BOISE CITY OK 67 98 66 97 67 / 10 5 5 10 5 BORGER TX 74 101 73 99 73 / 10 5 5 10 5 BOYS RANCH TX 68 98 67 96 67 / 10 5 5 10 5 CANYON TX 68 97 67 95 68 / 20 5 5 10 5 CLARENDON TX 72 99 71 97 72 / 10 5 5 10 5 DALHART TX 65 98 65 97 66 / 10 5 5 10 5 GUYMON OK 70 101 69 101 70 / 10 5 5 10 5 HEREFORD TX 66 96 66 94 66 / 20 5 5 10 5 LIPSCOMB TX 72 101 72 101 72 / 5 5 5 10 5 PAMPA TX 70 99 70 98 70 / 10 5 5 10 5 SHAMROCK TX 72 100 72 99 72 / 10 5 5 10 5 WELLINGTON TX 74 100 73 99 73 / 10 5 5 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 341 PM CDT SAT JUL 21 2012 OKZ001>003-TXZ001>020-221100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 341 PM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE EASTERN OKLAHOMA PANHANDLE AND THE FAR NORTHEAST TEXAS PANHANDLE THIS AFTERNOON AND EVENING. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER... BRIEF GUSTY WINDS TO AROUND 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT SAT JUL 21 2012 TXZ016-212100- DEAF SMITH TX- 338 PM CDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR DEAF SMITH COUNTY. AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES EAST OF HEREFORD...MOVING WEST AT 20 MPH. BRIEF...STRONG WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400724.